Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 353, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 20, 2007, 5:52 PM CDT for Dimmit County, Maverick County, Zavala County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2007, 5:52 PM CDT (22:52 UTC)
- Expired
- Jul 20, 2007, 9:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Dimmit County, TX, Maverick County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 74 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 202254 FFWEWX TXC127-323-507-210245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 552 PM CDT FRI JUL 20 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... DIMMIT COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF CARRIZO SPRINGS... MAVERICK COUNTY IN SOUTH CENTRAL TEXAS... ZAVALA COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...LA PRYOR...CRYSTAL CITY... * UNTIL 945 PM CDT * AT 548 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINS OF TWO TO FOUR INCHES POSSIBLE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COMETA WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2824 10016 2824 9968 2905 9972 2906 10063 $$
2 follow-up statements
000 WGUS74 KEWX 210220 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 919 PM CDT FRI JUL 20 2007 TXC127-323-507-210245- ZAVALA TX-MAVERICK TX-DIMMIT TX- 919 PM CDT FRI JUL 20 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR DIMMIT...MAVERICK AND ZAVALA COUNTIES... AT 915 PM CDT...THE SHOWERS AND THUNDERSTORMS HAVE DECREASED AND ONLY PATCHES OF LIGHT RAIN AND SHOWERS WERE INDICATED. WITH NO ADDITIONAL HEAVY RAINS EXPECTED TO DEVELOP...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 945 PM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA PRYOR... CRYSTAL CITY AND COMETA MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2824 10016 2824 9968 2905 9972 2906 10063 $$
000 WGUS74 KEWX 210243 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 942 PM CDT FRI JUL 20 2007 TXC127-323-507-210252- ZAVALA TX-MAVERICK TX-DIMMIT TX- 942 PM CDT FRI JUL 20 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM CDT FOR DIMMIT... MAVERICK AND ZAVALA COUNTIES... THE FLASH FLOOD WARNING FOR MAVERICK AND ZAVALA AND COUNTIES WILL BE ALLOWED TO EXPIRE AS THE HEAVY RAINS HAVE DIMINISHED. ADDITIONAL RAINFALL AMOUNTS OF ONE QUATER TO ONE HALF INCH CAN BE EXPECTED. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 4:28 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 20, 4:28 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 428 PM CDT FRI JUL 20 2007 .DISCUSSION... HEAVY RAIN EVENT SHOWING HIGHEST TOTALS CLOSE TO WHERE MODEL QPF LOCATIONS WERE PROJECTED FROM THE MORNING RUNS, BUT ROUGHLY 3 TIMES THE AMOUNTS. HIGHEST THREATS WILL AFFECT ALONG AND 40 MILES EITHER SIDE OF I-10 N OF SAT AND I-37 S OF SAT WHERE UP TO 5 INCHES OF RAIN IS POSSIBLE. TRENDS ARE SLOWLY FALLING FOR THE WIDESPREAD HEAVY RAIN PATTERN THAT TOOK AIM ON GUADALUPE, WILSON, AND HAYES COUNTIES WHERE A THICK AREA OF STRATIFORM RAINS CONTINUE TO PRODUCE RATES AROUND HALF AN INCH PER HOUR. EXPECT A GRADUAL DECREASE THROUGH THE EVENING, BUT DO NOT FEEL THE AIR WILL BECOME STABLE ENOUGH TO WARRANT A LOWERING OF OVERNIGHT POPS OR ANY CHANGES TO THE WATCH AREA. FLOOD THREAT WILL TEMPORARILY AFFECT FRIO COUNTY, BUT THE SANDY SOILS OVER THE WINTER GARDENS SHOULD BE ABLE TO HANDLE 2-3 INCH RAINS. THUS FFA AREA AND VALID TIME SHOULD HOLD FOR NOW. THE FORECAST FOR TOMORROW SHOWS CONTINUED HIGH POS WITH EMPHASIS ON THE WESTERN COUNTIES, BUT THE RAINFALL POTENTIAL MAY MODIFY BASED ON WHAT HAPPENS WITH THE CONVECTIVE ENVIRONMENT TONIGHT. WITH THE MOST UNSTABLE AIR SHIFTING WITH THE COOL OUTFLOW TOWARD THE RIO GRANDE, EXPECT A RAIN ENVIRONMENT MORE LIKE THAT OF TUESDAY AND WEDNESDAY, WITH PWAT VALUES DROPPING BACK TO BELOW 2 INCHES, BUT STILL REMAINING ABOVE 1.8 INHCES. MODELS SHOW AN INCREASED RIDGE INFLUENCE ALOFT FOR SUNDAY BUT THE MID LEVEL SUPPORT CONTINUES TO SUPPORT MAINLY DAYTIME RAINS. ADDITIONAL ENERGY FROM MID LEVEL COOLING AND NORTH WINDS ALOFT SHOULD ENABLE MORE RAINS TO PERSIST INTO MUCH OF NEXT WEEK. THE EXTENDED CONTINUES TO SHOW AN UNSETTLED PATTERN WITH MOST MODEL DATA KEEPING THE UPPER RIDGE FORCED TO THE NORTH AND WEST OF TEXAS. SINCE THERE REMAINS A GOOD CHANCE OF RAIN EACH DAY WITH THIS PATTERN, THE EMPHASIS FALLS ON THE BEST CHANCE OF A DRY DAY, AND THIS WOULD APPEAR TO BE TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 88 74 91 74 / 70 60 30 30 20 AUSTIN BERGSTROM INTL AIRPORT 73 87 72 91 70 / 70 60 30 30 20 DEL RIO INTL AIRPORT 74 87 75 93 75 / 70 90 50 20 20 SAN ANTONIO INTL AIRPORT 73 87 74 91 73 / 70 70 30 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...EDWARDS...FAYETTE...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... WILLIAMSON...WILSON. && 18/04
Hazardous weather outlook, Jul 20, 4:01 AM CDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 401 AM CDT FRI JUL 20 2007 TXZ171>173-183>194-202>209-217>225-228-211115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 401 AM CDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... OCCASIONAL RAIN WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TODAY THROUGH THE EVENING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. LOCALLY HEAVY RAIN IS POSSIBLE. THIS MAY LEAD TO LOCALIZED FLOODING OF FLOOD PRONE AREAS. .DAY TWO...SATURDAY... A MOIST AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS. THIS WILL LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS SATURDAY. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING. .DAY THREE...SUNDAY... THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE WEST PART OF SOUTH CENTRAL TEXAS TO A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE EAST PART OF THE AREA. SOME LOCALLY HEAVY RAIN IS POSSIBLE. .DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY... A FAIRLY WET JULY PATTERN WILL CONTINUE WITH A CHANCE OF MAINLY DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 20, 12:43 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1243 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 10 NNW AUSTIN 30.44N 97.81W
07/20/2007 M0.00 INCH TRAVIS TX CO-OP OBSERVER
AGHT2 AUSTIN GREAT HILLS. 1.51 FROM 700 AM TO 830 AM.
0830 AM HEAVY RAIN 8 NNW AUSTIN 30.41N 97.80W
07/20/2007 M0.00 INCH TRAVIS TX UTILITY COMPANY
LCRA GAUGE AT BULL CREEK AND LOOP 360. 1.68 FROM 700 AM
TO 830 AM.
&&
DCLocal storm report, Jul 20, 1:46 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
146 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HEAVY RAIN NEW BRAUNFELS 29.70N 98.12W
07/20/2007 M0.00 INCH COMAL TX ASOS
5.71 INCHES MEASURED BY NEW BRAUNFELS ASOS SINCE 9 AM.
&&
DCLocal storm report, Jul 20, 3:45 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
345 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 8 S SEGUIN 29.46N 97.97W
07/20/2007 M0.00 INCH GUADALUPE TX TRAINED SPOTTER
5.10 INCHES SINCE 130 PM.
&&
DCLocal storm report, Jul 20, 3:54 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HEAVY RAIN 10 E NEW BRAUNFELS 29.70N 97.95W
07/20/2007 M8.00 INCH GUADALUPE TX TRAINED SPOTTER
8.00 INCHES SINCE NOON AT HWY 46 AND BARBAROSA.
0350 PM HEAVY RAIN NEW BRAUNFELS 29.70N 98.12W
07/20/2007 M7.33 INCH COMAL TX ASOS
7.33 INCHES SINCE 900 AM.
&&
DCLocal storm report, Jul 20, 5:09 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
509 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 6 SE NEW BRAUNFELS 29.64N 98.05W
07/20/2007 GUADALUPE TX NWS EMPLOYEE
HWY 46 CLOSED BETWEEN NEW BRAUNFELS AND SEGUIN
0445 PM FLASH FLOOD 6 N STOCKDALE 29.32N 97.96W
07/20/2007 WILSON TX DEPT OF HIGHWAYS
HWY 46 CLOSE FROM STOCKDALE NORTH TO CO. LINE
0507 PM FLASH FLOOD BULVERDE 29.74N 98.45W
07/20/2007 COMAL TX DEPT OF HIGHWAYS
FM 1863 CLOSED FOR HIGH WATER FROM BULVERDE EAST TO HWY
46.
0507 PM FLASH FLOOD 10 W CHRISTINE 28.79N 98.66W
07/20/2007 ATASCOSA TX DEPT OF HIGHWAYS
TX HWY 140 CLOSED TO HIGH WATER
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:46 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jul 20, 11:48 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 48 hr |
| Jul 20, 12:34 PM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Hays, Karnes, Wilson | 3 hr |
| Jul 20, 12:34 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Hays, Karnes, Wilson | 3 hr |
| Jul 20, 1:31 PM CDT | Flash Flood Warning | EWX | Atascosa | 119 min |
| Jul 20, 1:53 PM CDT | Flash Flood Warning | EWX | Blanco, Kendall | 97 min |
| Jul 20, 2:13 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 17 hr |
| Jul 20, 2:13 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 19 hr |
| Jul 20, 3:00 PM CDT | River Flood Warning | EWX | Guadalupe | 23 hr |
| Jul 20, 3:17 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Blanco, Caldwell, Comal and 10 more | 4 hr |
| Jul 20, 4:51 PM CDT | River Flood Warning | EWX | Hays | 94 min |
| Jul 20, 5:42 PM CDT | River Flood Warning | EWX | Karnes | 4 days |
| Jul 20, 6:43 PM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 27 hr |
| Jul 20, 6:57 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Karnes, Wilson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.